A 20-year-old female asked:
i have been bleeding for 17 days now. how do i get it to stop? what could be wrong with me? i take lessina birth control pill at the same time every d
2 doctor answers • 2 doctors weighed in
Family Medicine 37 years experience
See your doctor: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic examinations, can he/she let you know what's going on and how best to help you.
5496 viewsAnswered >2 years ago
Gynecology 41 years experience
See your GYN: Breakthrough bleeding on ultra-low dose pills is not uncommon. Presuming you are not pregnant, your gyn may be able to prescribe some supplementary estrogen on a short term basis to correct the problem. If it recurs frequently a change to a different formulation of birth control pill may be in order.
5496 viewsReviewed >2 years ago
Last updated Mar 20, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.